Seizure Disorder

Multiple episodes of unprovoked seizure are called a seizure disorder. Seizures that are caused by genetic factors or metabolic imbalance in the body are called an unprovoked seizure. Anti-epileptic drugs and a ketogenic diet (diet high in fats and low in carbohydrates and protein) are used in the treatment.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why did my son get fits without fever?

Query: Hi doctor, My son is 7 years old. He had fits twice in the past 10 days. He got fits while sleeping, but without any fever. At the age of 2, he had high fever and fits. When I consulted his doctor, he said that the fits was due to high fever and I should take extra care in case of fever. We had an...  Read Full »


Dr. Sudheer Ambekar

Neuro Surgeon, Neurologist

Answer: Hi, Welcome to icliniq.com. Your son had suffered from febrile seizures at the age of 2. Febrile seizures are seen in children at the time of febrile illness. They are usually benign and do not lead to neurological damage and long term sequelae. A small proportion of children who experience febrile ...  Read Full »

Even after taking Carbamazepine, why does my cousin have seizures?

Query: Hi doctor, My cousin has a history of epilepsy and using Depakine Chrono 750 mg twice daily. He used Allopurinol and got allergy and fever along with seizure. He was given Hydrocortisone injection and Carbamazepine 100 mg twice daily for 10 days and increased to 200 mg twice daily after that. But, s...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. If your cousin was seizure free before Allopurinol, then I do not think Carbamazepine is the right thing for her. She should be given anti-epileptic such as Clobazam, which has immediate action. I think Carbamazepin...  Read Full »

What should I do to treat my extreme dizziness, nausea, and blurry vision?

Query: Hello doctor, Two months ago, when I stood up to let my dogs out, I felt incredibly nauseous and sat down. I then started to vomit. I also felt like I was going to lose control of my bowels. I laid on the bathroom floor, in and out of consciousness, so dizzy I could not see anything straight. I had...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I passed carefully through your question and would explain that your symptoms could be related to two different causes. 1. Basilar migraine. 2. Epilepsy seizures, although the duration of your symptoms is not suggestive of this disorder. For this reason, I wo...  Read Full »

Please suggest ways to prevent a seizure attack.

Query: Hi doctor,I am a seizure patient. Please give me some suggestion to recover from this seizure. Also, how to stop further seizure attacks?  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through all your reports (attachment removed to protect patient identity) and your current prescription. You are suffering from primary seizure disorder with a history of febrile seizures in the childhood. Your sleep EEG (electroencephalogram) is showing abno...  Read Full »

How to treat long term cough?

Query: Hi doctor, I am a college student. Since last years, I feel cough all the time. Before two years, I had cold and fever and since that time I am having cough. I have consulted an ENT specialist regarding this, but nothing happened. I have attached the prescription as well. Earlier, I was able to visu...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your query in detail, the reports (attachment removed to protect patient identity) and have the following observations: Chronic cough not responding to medicines, difficulty thinking (cognitive impairment), memory problems, periods of delirium or ...  Read Full »

What is the meaning of a seizure?

Query: Hi doctor, Before 5 years, I fell down backwards on the ground. My head collided strongly. Now, I am having some ill feeling in head and that is not a headache. Once, while sleeping on the floor, I became unconscious for a while. My EEG result says that I have a seizure. What is it? Shall I do furth...  Read Full »


Dr. Sudheer Ambekar

Neuro Surgeon, Neurologist

Answer: Hi, Welcome to icliniq.com. A seizure is the manifestation of abnormal electrical activity in the brain. Seizure can be caused by many reasons such as tumor, injury and vascular disorders. In the absence of any structural lesion on MRI, it might be epilepsy due to an unknown cause. Medicat...  Read Full »

Can you explain, based on my history, what my problem is?

Query: Hi doctor,I have had migraines all of my life as long as I can remember. A year ago, I suddenly fainted, hit my head on the wall and received a concussion. Right before I fainted, I was feeling like I had to burp and I had lots of saliva in my mouth. My head was hurting and I felt dizzy. Then, I fel...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. You have seizure for sure. The EEG (electroencephalogram) suggests (attachment removed to protect patient identity) localization more in the left temporal, but also generalized activity in both sides of your brain. There are two possibilities. First, yours is a primary ...  Read Full »

Why do I have memory loss and feeling of deja vu after seizure?

Query: Hi doctor, I am having the following symptoms for the past three years. It includes very overwhelming feeling of doom, hand is frozen and unable to move, rising feeling in stomach making me feel sick, swallowing repeatedly, memory loss of what I was thinking about and also general memory loss after ...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your description of the episode is typical of partial seizure. It is likely to be complex partial seizures because of the deja vu (already experienced feeling) and memory loss. Since you are having recurrent seizures, you are suffering from epilepsy. It needs to be inv...  Read Full »

Does my daughter have epilepsy?

Query: Hello doctor, Please help! I am so upset. My daughter had a seizure. She had one 7 months ago too. We thought it was syncope, but now we think it is a seizure. She had CAT scan, blood work, and EKG and all the reports are fine. We saw a neurologist, and he said everything seemed all right. He gave ...  Read Full »


Dr. Ajay Panwar

Internal Medicine Physician, Neurologist

Answer: Hi, Welcome to icliniq.com. I have gone through your daughter's comprehensive medical history written by you. Tongue bite and urination indicate that these episodes are seizures. The probable diagnosis would be epilepsy. Tongue bite is not seen in syncope, though urinary incontinence may be rare...  Read Full »

Is my mother's epileptic treatment going the right way?

Query: Hello doctor, My mother is a patient of epilepsy for 22 years. Earlier she was diagnosed as GTCS (generalized tonic-clonic seizures) and CPS (complex partial seizures) and given Eptoin 100mg BD at first, then Zeptol CR 400mg BD with Cloba 10mg for fits, convulsions, and senselessness. But still, it...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. Your mother's situation seems to be very complicated. I would like to explain that it is true that Carbamazepine (Zeptol) can have no good effect or even worsen idiopathic generalized seizures. I would not recommend Topiramate for this type of epilepsy, because i...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.